Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 438, NWS North Platte, NE

August 25, 2007Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 25, 2007, 8:10 AM CDT for Lincoln County, Nebraska. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2007, 8:10 AM CDT (13:10 UTC)
Expired
Aug 25, 2007, 9:00 AM CDT
In force
50 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 8:15 AM CDTHAIL 1.258 Ne Wallace, NEQUARTER TO HALF DOLLAR HAIL.
Aug 25, 8:20 AM CDTHAIL 1.756 N Wallace, NEHAILED FROM 820 AM TO 830 AM...COVERING GROUND...LARGEST REACHED GOLF BALL SIZE
Aug 25, 8:25 AM CDTHAIL 0.887 Sse Hershey, NEFEW HAIL STONES UP TO NICKELS, MOSTLY HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.2 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 251310
SVRLBF
NEC111-251415-
/O.NEW.KLBF.SV.W.0438.070825T1310Z-070825T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
810 AM CDT SAT AUG 25 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF NORTH PLATTE...

* UNTIL 915 AM CDT

* AT 808 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SUTHERLAND RESERVOIR STATE RECREATION
  AREA...OR ABOUT 15 MILES WEST OF NORTH PLATTE...AND MOVING EAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF NORTH PLATTE BY 835 AM CDT...
  LAKE MALONEY STATE RECREATION AREA BY 840 AM CDT...
  COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA AND MAXWELL BY 905
  AM CDT...
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND BRADY BY 915 AM
  CDT...

LAT...LON 4134 10025 4076 10026 4080 10122 4132 10111
TIME...MOT...LOC 1310Z 278DEG 25KT 4106 10103

$$

MASEK
3 follow-up statements
000 
WWUS53 KLBF 251321
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
821 AM CDT SAT AUG 25 2007

NEC111-251415-
/O.CON.KLBF.SV.W.0438.000000T0000Z-070825T1415Z/
LINCOLN NE-
821 AM CDT SAT AUG 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR LINCOLN COUNTY...

AT 818 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 6 MILES SOUTH OF HERSHEY TO 6 MILES NORTH OF DICKENS...OR ALONG 
A LINE EXTENDING FROM 11 MILES SOUTHWEST OF NORTH PLATTE TO 21 MILES 
SOUTHWEST OF NORTH PLATTE...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  6 MILES SOUTH OF NORTH PLATTE BY 835 AM CDT...
  LAKE MALONEY STATE RECREATION AREA BY 840 AM CDT...
  HIGHWAY 83 MILE MARKER 70 BY 845 AM CDT...
  HIGHWAY 83 MILE MARKER 60 BY 850 AM CDT...
  MAXWELL AND COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA BY 905
  AM CDT...
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA AND BRADY BY 915 AM
  CDT...

LAT...LON 4134 10025 4076 10026 4080 10122 4132 10111
TIME...MOT...LOC 1321Z 278DEG 25KT 4107 10094 4090 10101

$$

MASEK
000 
WWUS53 KLBF 251333
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
832 AM CDT SAT AUG 25 2007

NEC111-251415-
/O.CON.KLBF.SV.W.0438.000000T0000Z-070825T1415Z/
LINCOLN NE-
832 AM CDT SAT AUG 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR LINCOLN COUNTY...

AT 828 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM LAKE MALONEY STATE RECREATION AREA TO 
DICKENS...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF NORTH 
PLATTE TO 21 MILES SOUTHWEST OF NORTH PLATTE...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 83 MILE MARKER 70 BY 840 AM CDT...
  HIGHWAY 83 MILE MARKER 60 BY 850 AM CDT...
  COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA BY 900 AM CDT...
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA BY 910 AM CDT...

HAIL UP TO HALF DOLLAR SIZE IN DIAMETER HAS BEEN REPORTED NORTHEAST 
OF WALLACE WITH THIS LINE OF STORMS. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4134 10025 4076 10026 4080 10122 4132 10111
TIME...MOT...LOC 1332Z 290DEG 27KT 4100 10082 4085 10090

$$

MASEK
000 
WWUS53 KLBF 251400
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
900 AM CDT SAT AUG 25 2007

NEC111-251410-
/O.CAN.KLBF.SV.W.0438.000000T0000Z-070825T1415Z/
LINCOLN NE-
900 AM CDT SAT AUG 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY IS CANCELLED...

THE THUNDERSTORMS HAVE WEAKENED AND ARE NO LONGER SEVERE.

LAT...LON 4134 10025 4076 10026 4080 10122 4132 10111
TIME...MOT...LOC 1400Z 290DEG 27KT 4092 10056 4077 10064

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 5:50 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 25, 5:50 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 AM CDT SAT AUG 25 2007

.SHORT TERM...
    DENSE FOG APPEARED TO BE SPREADING NORTHWARD AND WESTWARD...SO
WE ARE UPDATING FOR A DENSE FOG ADVISORY IN CENTRAL AND SOUTHWEST
NEBRASKA THIS MORNING. FOG SHOULD LIFT FAIRLY QUICKLY AFTER SUNRISE.
&&

.PREVIOUS DISCUSSION...

.SYNOPSIS...
THE UPPER RIDGE WILL STRENGTHEN AND BUILD EASTWARD IN THE NEAR
TERM RETURNING SEASONABLE TEMPERATURES TODAY AND ABOVE NORMAL
READINGS THROUGH MONDAY.

&&

.DISCUSSION...
IN THE NEAR TERM (TODAY THROUGH MONDAY) STRATUS DEVELOPING SLOWLY
AT 08Z AS ISOLATED CONVECTION HAS FORMED IN THE FAR SOUTHWEST.
THE GAP BETWEEN TEMPERATURE AND DEWPOINT SPREAD HAS CLOSED WITH
STRATUS TO CONTINUE FORMING THROUGH DAYBREAK WITH LOCALIZED AREAS
OF FOG TO IMPACT AREAS THROUGH 15Z. ISOLATED STORMS HAVE DEVELOPED
IN THE FAR SOUTHWEST AND SHOULD MOVE SOUTHEAST THROUGH 6 AM CDT AS
DISTURBANCE MOVES SOUTHEAST. THE RETURN FLOW AROUND THE SURFACE
HIGH WILL THEN SEND MOISTURE NORTHWARD FOR LATE NIGHT...EARLY
MORNING STRATUS AND FOG DAILY THROUGH MONDAY. THE STRATUS WILL
HOLD TEMPERATURES TO A SLOW CRAWL WHILE DAYTIME HEATING WILL
CREATE UNSTABLE CONDITIONS IN THE FAR WEST TODAY AS THE UPPER
RIDGE BUILDS EASTWARD. AN ISOLATED STORM MAY DEVELOP WITH PEAK
HEATING ACROSS THE WESTERN PANHANDLE BUT WITHOUT A SIGNIFICANT
DISTURBANCE ATTM WILL MAINTAIN LOW POPS WITH CONVECTION TO BE
INHIBITED EAST OF THE HIGH PLAINS. SUNDAY AND MONDAY THE H85
THERMAL RIDGE EXTENDS WELL NORTH ACROSS THE DAKOTAS TO INHIBIT
CONVECTION UNTIL LATE MONDAY AS THE FRONT PUSHES SOUTHEAST BY
EVENING. TEMPERATURES TREND UPWARDS DAILY THROUGH MONDAY INTO THE
90S. MODELS ARE SIMILAR THROUGH MONDAY WHEN A COLD FRONT PUSHES
SOUTHEAST ACROSS THE FORECAST AREA BY EVENING. FOLLOWED GUIDANCE
NUMBERS WITH SOME CONCERN MONDAY ON TEMPERATURES WITH FRONTAL
POSITION TO CAUSE SOME LEEWAY ON HOW HOT READINGS MAKE IT FOR THE
DAY.

FOR THE LONG/TERM (MONDAY NIGHT THROUGH THURSDAY) THE SURFACE
BOUNDARY HANGS ACROSS THE SOUTHWEST WITH RETURN FLOW AND
INCREASING CONVERGENCE ACROSS NEBRASKA TO BRING AN INCREASE CHANCE
FOR PRECIPITATION TUESDAY INTO WEDNESDAY WITH TEMPERATURES DROPPING
BACK TO NORMAL READINGS FOR THE MONTH.

&&

.AVIATION DISCUSSION...
    THERE IS STILL MOISTURE TRAPPED IN THE BOUNDARY LAYER AS
REFLECTED IN THE 50-55F DEWPOINTS. RADIATIONAL COOLING SHOULD BRING
AT LEAST PATCHY MIST FOG REDUCING VISIBILITY TO INSTRUMENT FLIGHT
CONDITIONS. THIS IS WELL SUPPORTED BY THE VALENTINE AND NORTH PLATTE
MODEL OUTPUT STATISTICS (MOS)...BUT NOT SO WELL BY CONDITIONAL
CLIMATOLOGY. IN FACT...MOS SHOWS METEOROLOGICAL CONDITIONS WELL
BELOW THE THRESHOLD FOR LIMITED INSTRUMENT CONDITIONS IN NORTH
PLATTE AND VALENTINE. THE LOW/BOUNDARY LAYER RELATIVE HUMIDITY
FORECASTS INDICATE THAT THE INSTRUMENT CONDITIONS ARE MOST LIKELY IN
VALENTINE. IN ANY SCENARIO...THE WESTERN LEGS OF TWEB ROUTES
098...264...274 WILL HAVE AT LEAST PATCHES OF VISIBILITY BELOW
3SM AND POSSIBLY CEILINGS BELOW 1000 FEET.
&&

&&

.LBF WATCHES/WARNINGS/ADVISORIES...DENSE FOG ADVISORY
NEZ022-035>038-056>059-069>071.
&&

TLK/JRS
Hazardous weather outlook, Aug 25, 6:01 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 AM CDT SAT AUG 25 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-261115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
601 AM CDT SAT AUG 25 2007 /501 AM MDT SAT AUG 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

DENSE FOG IN CENTRAL AND SOUTHWEST NEBRASKA IS EXPECTED TO LIFT
OUT BY LATE MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE IN WESTERN AND NORTH CENTRAL NEBRASKA EACH
DAY BEGINNING MONDAY EVENING AND CONTINUING THROUGH WEDNESDAY
NIGHT. A FRONT AND DRY LINE COMBINATION WILL SETTLE IN OVER
NEBRASKA AGAIN MONDAY. CONVERGENCE AND INSTABILITY ALONG THOSE
SYSTEM COMPONENTS WILL RESULT IN AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS OVER WESTERN AND NORTH CENTRAL NEBRASKA MONDAY NIGHT
THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:48 AM CDTDense Fog AdvisoryLBFArthur, Chase, Custer, Deuel, Frontier, Garden and 6 more4 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.